Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 199, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2015, 11:27 PM CDT for Red Willow County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2015, 11:27 PM CDT (04:27 UTC)
- Expired
- Jul 10, 2015, 11:44 PM CDT
- In force
- 17 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 14.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:33 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 6:33 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 533 PM MDT FRI JUL 10 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 219 PM MDT FRI JUL 10 2015 LATEST UPPER AIR ANALYSIS INDICATED AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST AND AN UPPER LEVEL RIDGE OVER THE SOUTHEAST CONUS WHICH WAS SLOWLY RETROGRADING. WITHIN THE SOUTHWEST UPPER LEVEL FLOW AN UPPER LEVEL SHORT WAVE TROUGH WAS EAST OF THE TRI-STATE AREA. TO THE SOUTHWEST WATER VAPOR IMAGERY INDICATED A SMALL SHORT WAVE TROUGH MOVING TOWARD THE TRI-STATE AREA. AT THE SURFACE A WARM FRONT WAS STILL OVER THE AREA...EXTENDING FROM ROUGHLY THE KS/NE BORDER SOUTHEAST INTO CENTRAL KANSAS. SOUTHWEST OF THE WARM FRONT A DRY LINE WAS NEARING THE KS/CO BORDER. FOR THE REST OF THE AFTERNOON BROAD LIFT WILL CONTINUE TO INCREASE OVER THE TRI-STATE AREA AHEAD OF THE APPROACHING SHORT WAVE TROUGH. ANTICIPATE THE BEST STORM COVERAGE TO BE AHEAD OF THE WARM FRONT WHERE LIFT/MOISTURE WILL BE BEST LATER THIS AFTERNOON AND EARLY EVENING. MORE ISOLATED COVERAGE IS ANTICIPATED BETWEEN THE DRY LINE AND THE WARM FRONT...WITH NO STORMS EXPECTED WEST OF THE DRY LINE. DEEP LAYER SHEAR WILL BE AROUND 40KTS AND MIXED LAYER CAPE WILL BE 1000J/KG OR SO. THIS MAY LEAD TO SEVERE STORMS CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND WIND GUSTS OF 70MPH. LOOKING AT THE LATEST MESOANALYSIS FROM SPC'S WEBSITE...NOTICED THE 700-500MB LAPSE RATES ARE AROUND 6C/KM WHICH WILL HAMPER ANY STORMS FROM DEVELOPING. THIS MAY BE DUE TO THE CLOUD COVER LASTING SO LONG EARLIER TODAY. EARLY THIS EVENING STORM COVERAGE AHEAD OF THE WARM FRONT SHOULD PEAK DUE TO LIFT WITH THE UPPER LEVEL SHORT WAVE TROUGH INCREASING AS THE TROUGH MOVES OUT OF THE AREA. STORM COVERAGE SHOULD THEN DECLINE THROUGH THE REST OF THE EVENING. AS HINTED AT ABOVE...STORM DEVELOPMENT/COVERAGE WILL REALLY DEPEND ON THE MIDLEVEL LAPSE RATES OVER THE AREA IN THE AFTERNOON. IF THE LAPSE RATES DO NOT STEEPEN THERE WILL BE LITTLE TO NO STORM COVERAGE. OVERNIGHT THERE MAYBE SOME FOG AHEAD OF THE NEARLY STATIONARY WARM FRONT IN SOUTHWEST NEBRASKA. AHEAD OF THE FRONT THIS SHOULD BE THE SAME AIR MASS AS THIS MORNING WHICH HAD PATCHY FOG WITH VISIBILITIES DROPPING TO A HALF MILE OR SO. SATURDAY THE WARM FRONT WILL MOVE THROUGH THE REST OF THE AREA DURING THE MORNING. ANY FOG WILL QUICKLY BURN OFF A COUPLE HOURS AFTER SUNRISE. DURING THE LATE MORNING AND THROUGH THE AFTERNOON ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA. MEANWHILE THE DRY LINE AND ACCOMPANYING SURFACE TROUGH WILL MOVE EAST ACROSS THE AREA. SOUNDINGS AND CONDENSATION PRESSURE DEFICITS SUGGEST ISOLATED STORMS MAY DEVELOP DURING THE EARLY AFTERNOON EITHER ALONG OR EAST OF THE SURFACE TROUGH...WHICH WOULD BE ROUGHLY EAST OF HIGHWAY 25. AS THE AFTERNOON PROGRESSES THE SHORT WAVE TROUGH MOVES EAST OF THE AREA AND FILLS. ANY STORMS THAT DEVELOP SHOULD BE EAST OF THE AREA OR DISSIPATED BEFORE EVENING. ASIDE FROM THE ISOLATED STORMS...THE MUCH WARMER AIR MASS WILL CAUSE TEMPERATURES TO WARM TO AROUND 100 IN EASTERN HALF OF THE AREA. WITH DEW POINTS AROUND 60F HEAT INDEX VALUES WILL BE AROUND 100 DEGREES DURING THE AFTERNOON. DID NOT ISSUE AN ADVISORY FOR THE HEAT DUE TO HIGHER DEW POINTS MOVING EAST OF THE AREA DURING THE HEAT OF THE DAY. HOWEVER IF DEW POINTS RISE INTO THE MID 60S OR TEMPERATURES WARM A FEW MORE DEGREES...HEAT INDEXES WILL BE CLOSER TO 105. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 219 PM MDT FRI JUL 10 2015 A RIDGE WILL RESIDE OVER THE PLAINS THROUGH MONDAY. A SURFACE TROUGH WILL BE POSITIONED ACROSS NORTHWEST KANSAS THROUGH SUNDAY NIGHT FOLLOWED BY HIGH PRESSURE MONDAY. THERE IS A WEAK SHORTWAVE ADVERTISED SATURDAY EVENING BUT MOISTURE IS LACKING SO WILL ADJUST THE FORECAST TO NIL POPS. THE FORECAST FROM SUNDAY THROUGH MONDAY SHOULD BE DRY AS WELL DUE TO SUBSIDENCE AND A LACK OF SUFFICIENT MOISTURE. MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70 WITH SOME LOWER 60S IN EASTERN COLORADO. MAX TEMPERATURES SHOULD RANGE FROM 95 TO AROUND 100. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...AN UPPER LEVEL RIDGE WILL CONTINUE OVER THE REGION THROUGH TUESDAY AND THEN FLATTENS AS NUMEROUS SHORTWAVES RIDE OVER THE RIDGE AND ACROSS THE CENTRAL PLAINS. A PERSISTENT SURFACE TROUGH NEAR EASTERN COLORADO AND NORTHWEST KANSAS WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORMS NEARLY EVERY DAY EXCEPT MONDAY. POPS FOR THE EXTENDED PORTION OF THE FORECAST WILL BE NIL ON MONDAY WITH SLIGHT CHANCE AND CHANCE POPS FOR THE REMAINING TIME. MIN TEMPERATURES DURING THIS TIME SHOULD RANGE IN THE MID TO UPPER 60S WITH SOME LOWER 60S IN EASTERN COLORADO. MAX TEMPERATURES WILL RANGE FROM THE LOWER TO MIDDLE 90S WITH SOME UPPER 90S POSSIBLE ON TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 533 PM MDT FRI JUL 10 2015 VFR CONDITIONS SHOULD DOMINATE MAJORITY OF THIS FORECAST PERIOD. NEAR-TERM AVIATION CONCERN IS THREAT FOR THUNDERSTORMS NEAR KMCK. MAIN STORM IN THE AREA REMAINS AROUND 30 MILES NORTH OF KMCK. ADDITIONAL DEVELOPMENT IS POSSIBLE BUT AT THIS MOMENT...DOES NOT APPEAR AS THOUGH STORMS WILL AFFECT TAF SITE. THERE MAY BE SOME FOG TOMORROW MORNING AT KMCK AS MOISTURE POOLS ALONG A WEAK FRONTAL BOUNDARY. WORST CONDITIONS SHOULD REMAIN NORTH. LIGHT WINDS CAN BE ANTICIPATED THROUGHOUT THE NEXT 24 HOURS. A LEE TROUGH SHOULD LEAD TO A WIND SHIFT TOMORROW MORNING AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...FS AVIATION...RRH
Hazardous weather outlook, Jul 10, 4:09 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT FRI JUL 10 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 309 PM MDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS SHOULD INCREASE IN COVERAGE LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...WITH HAIL LARGER THAN ONE INCH...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST OF HIGHWAY 83. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 10, 9:38 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 7 NNW DANBURY 40.13N 100.45W
07/10/2015 E0.75 INCH RED WILLOW NE TRAINED SPOTTER
HAIL IS GETTING LARGER AT TIME OF CALL.
&&
RHUSTEDLocal storm report, Jul 10, 9:43 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 NNW DANBURY 40.13N 100.46W
07/10/2015 E1.00 INCH RED WILLOW NE TRAINED SPOTTER
HAIL NOW UP TO QUARTER SIZE...POSSIBLY HALF DOLLAR. VERY
HEAVY RAIN AND STRONG WIND GUSTS.
&&
RHUSTEDLocal storm report, Jul 10, 9:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
853 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CULBERTSON 40.23N 100.84W
07/10/2015 HITCHCOCK NE PUBLIC
LOCATION...FAIR GROUNDS, BARN HAD SIDING AND EXTREME ROOF
DAMAGE, POWER POLE DOWN
&&
CTIPTONSpecial weather statement, Jul 10, 9:56 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM CDT FRI JUL 10 2015
NEZ081-110315-
RED WILLOW NE-
956 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED WILLOW COUNTY
UNTIL 1015 PM CDT...
AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF WILLOW VIEW CAMPGROUND...OR 6 MILES NORTH OF MCCOOK...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4027 10048 4019 10073 4019 10074 4035 10076
4035 10042
TIME...MOT...LOC 0256Z 250DEG 16KT 4030 10063
JRMSpecial weather statement, Jul 10, 10:04 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM CDT FRI JUL 10 2015
NEZ081-110315-
RED WILLOW NE-
1004 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 1015 PM CDT...
AT 1004 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMBRIDGE...OR 22 MILES EAST OF MCCOOK...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 10020 4029 10020 4028 10019 4021 10020
4022 10030 4030 10030 4031 10031 4035 10030
TIME...MOT...LOC 0304Z 267DEG 25KT 4033 10022
JRMSpecial weather statement, Jul 10, 10:38 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1038 PM CDT FRI JUL 10 2015 NEZ081-110400- RED WILLOW NE- 1038 PM CDT FRI JUL 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY UNTIL 1100 PM CDT... AT 1038 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER INDIANOLA...OR 10 MILES EAST OF MCCOOK...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCOOK...INDIANOLA AND BARTLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4035 10022 4009 10020 4013 10062 4035 10059 TIME...MOT...LOC 0338Z 281DEG 30KT 4022 10042 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 49 min |
| Jul 10, 10:29 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 16 min |
| Jul 11, 12:14 AM CDT | Special Weather Statement | GLD | Norton | 31 min |
| Jul 11, 3:15 PM CDT | Heat Advisory | GLD | Gove, Graham, Norton, Sheridan | 29 hr |
| Jul 11, 4:34 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jul 11, 4:47 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 41 min |
| Jul 11, 5:02 PM CDT | Special Weather Statement | GLD | Rawlins | 13 min |
| Jul 11, 5:15 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 60 min |
| Jul 11, 5:26 PM CDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Jul 11, 5:27 PM CDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Jul 11, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jul 11, 5:51 PM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Jul 11, 6:09 PM CDT | Special Weather Statement | GLD | Rawlins | 51 min |
| Jul 11, 6:10 PM CDT | Special Weather Statement | GLD | Rawlins | 20 min |
| Jul 11, 6:12 PM CDT | Special Weather Statement | GLD | Rawlins | 33 min |
| Jul 11, 6:32 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 43 min |
| Jul 11, 3:49 PM CDT | Special Weather Statement | GLD | Yuma | 26 min |
| Jul 11, 4:01 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| Jul 10, 7:22 PM CDT | Special Weather Statement | GLD | Hitchcock | 8 min |
| Jul 10, 7:42 PM CDT | Special Weather Statement | GLD | Hitchcock | 48 min |
| Jul 10, 8:06 PM CDT | Special Weather Statement | GLD | Hitchcock | 9 min |
| Jul 10, 8:25 PM CDT | Special Weather Statement | GLD | Hitchcock | 20 min |
| Jul 10, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 45 min |
| Jul 10, 8:46 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 29 min |
| Jul 10, 9:10 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 50 min |
| Jul 10, 9:16 PM CDT | Special Weather Statement | GLD | Hitchcock | 14 min |
| Jul 10, 9:27 PM CDT | Flash Flood Warning | GLD | Hitchcock | 3 hr |
| Jul 10, 9:56 PM CDT | Special Weather Statement | GLD | Red Willow | 19 min |
| Jul 10, 10:04 PM CDT | Special Weather Statement | GLD | Red Willow | 11 min |
| Jul 10, 10:38 PM CDT | Special Weather Statement | GLD | Red Willow | 22 min |
| Jul 10, 10:44 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.